Tornadoes · United States · Minnesota · 2017
EF1 tornado, Bricelyn to Walters, Minnesota, March 6, 2017
From Bricelyn to Walters, this EF1 tornado ran 9.3 miles across Faribault County on March 6, 2017, touching down at 5:04 PM CST and reaching 200 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- March 6, 2017
- Touchdown
- 5:04 PM CST (23:04 UTC)
- Lifted
- 5:15 PM CST (23:15 UTC)
- On the ground
- 11 minutes
- Path length
- 9.3 miles (15.0 km)
- Path width
- 200 yards (183 m)
- Deaths
- 0
- Injuries
- 0
- County
- Faribault County
- Touchdown point
- 43.570, -93.820
- Lift-off point
- 43.663, -93.686
- Record number
- 1703061704-01
The damage survey
21 damage points were recorded along this path by NWS MPX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 98 mph.
- Trailer was sitting on blocks and was lofted 10-15 feet to the nw. There were no skid marks, nor were there any dents (indicating it was not rolled).
- Soffits from building blown to the wnw into tree.
- This tree and several others along the shore were downed from west to east.
- Steel plate was lifted up, as was concrete next to nut/bolt. Entire building now leans to the east.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A powerful storm system that developed across the northern plains Monday, March 6th, produced a swath of large hail and some damaging wind gusts from central Minnesota, southward into the central plains. Three tornadoes were confirmed in east central and southern Minnesota. One near Bricelyn, another near Clarks Grove, and one more near Zimmerman. ||The air mass was unusually mild for early March and it moved northward ahead of a strong cold front that went from western, to eastern Minnesota during the afternoon and early evening hours. Dew points rose into the 50s which is very rare for early March ahead of this cold front. In addition, wind shear was very strong which provided the ample source of severe thunderstorm development and organization. ||Once thunderstorms developed, strong to severe storms developed quickly and produced large hail near Redwood Falls. Other severe thunderstorm developed northeast of Redwood Falls, to near Hutchinson, and produced a cluster of severe hail reports from Hutchinson, to Dassel, Cokato, and west of the Twin Cities area. Several other storms developed north of St. Cloud and produced quarter size hail near Rice. ||The cluster of strong to severe storms that were west of the Twin Cities, produced one tornadic storm near Zimmerman, and moved northward toward Princeton. A storm team confirmed an EF1 tornado produced the damage west of Zimmerman. Numerous trees and power lines were blown down in the path of this tornado, including roof damage to several homes. ||Another area of severe thunderstorms developed in northern Iowa and moved into south central Minnesota. It produced an EF1 tornado in eastern Faribault County, with a swath of large hail from southeast of Blue Earth, northeast toward Albert Lea, and then to Cannon Falls. Another storm became tornadic near Clarks Grove which also produced an EF1 tornado. These storms moved into parts of west central Wisconsin and produced strong winds and hail but no notable damage.
A NWS storm survey indicated that a EF1 tornado touched down just northwest of Bricelyn, and moved northeast, damaging a campground at Rice Lake, then it moved just north of I-90 before lifting. Several camper trailers were overturned or lofted, numerous trees were uprooted or broken, several sheds were damaged, and one barn collapsed.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a tornado watch, issued at 20:45 UTC and running to 00:27 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 16:00 UTC | 06:00 UTC | Wind Advisory | MPX |
| 20:45 UTC | 00:27 UTC | Tornado Watch | MPX |
| 22:32 UTC | 23:15 UTC | Severe Thunderstorm Warning | MPX |
| 22:54 UTC | 23:15 UTC | Severe Thunderstorm Warning | MPX |
| 23:09 UTC | 23:28 UTC | Severe Thunderstorm Warning | MPX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:58 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the tornado touched down at Mar 6, 4:56 PM CST, 8 minutes earlier.
Area forecast discussion, Mar 6, 4:56 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
456 PM CST Mon Mar 6 2017
.SHORT TERM...(This evening through Tuesday)
Issued at 323 PM CST Mon Mar 6 2017
Busy short term with many concerns this period.
Initially...severe potential across mainly the central cwa into the
early evening still looks good. Activity firing along the boundary
over southwest Minnesota...should lift rapidly east northeast around
50 mph through early evening. Tornado watch 63 issued until 04z.
Activity will move east into early evening. There is indication of
some wraparound precipitation as the upper level circulation moves
across late tonight into early Tuesday. We held onto some lower end
pops for this. Strong winds remain an issue...developing this
evening/spreading east across the cwa with the fropa. We retained
the high wind watch for Tuesday...but trimmed a few counties along
the MN/WI border and did drop in a wind advisory for Tuesday into
west central Wisconsin. The strongest wind guts potential should
ride across western into central MN...with a 50kt wind gust
possible...especially west. Currently...all wind headlines expire
around 03z Wed.
Strong winds and much drier air moves in Tuesday with dewpoints
dropping into the teens. Actual air temepratures will likely remain
in the 40s. Fire weather concerns increase into the afternoon with
lowest relative humidity values of 25 to 30 forecast over parts of
southwest MN. Added elevated fire weather conditions in the forecast
for now.
.LONG TERM...(Tuesday night through Monday)
Issued at 323 PM CST Mon Mar 6 2017
By Tuesday night, the deep low pressure system will be positioned
over far northern Ontario and will likely have deepened below
970mb at the surface. So, the winds will still be screaming
Tuesday evening under cold air advection. That will be the main
issue of focus as with the low being so far north of us, we will
likely remain dry Tuesday through Wednesday. Even Tuesday night,
we still expect wind gusts of 30-45 MPH possible mainly in the
evening.
The remainder of the week looks much more seasonable in terms of
temperature. In fact, Thursday through the weekend may see highs
fall short of average this time of year. Overall, back to reality
in terms of temperatures for mid-March by this weekend.
The next shot of precipitation still looks possible on Thursday with
a band of lift along the baroclinic zone across southern MN
through Iowa and Nebraska. Some of the new guidance available to
day is downplaying the potential, however so kept slight chance
pops in for this period and will wait and see how things looks as
new guidance becomes available.
On Saturday, a decent shortwave begins to dig as it progresses
from Montana toward IA/NE. Given the impressive thermal gradient
already in place, this wave looks to have plenty to work with to
produce several inches of snowfall. At this time, far southwestern
MN looks to take a glancing blow from this with most of the precip
expected from South Dakota through Iowa toward Illinois, so that
has not changed from the previous forecast.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 500 PM CST Mon Mar 6 2017
MVFR cigs remain over the far eastern area late this
afternoon. Intermittent IFR vsbys with +TSRAGR but they dont last
long...with cells moving ne around 50 mph. Will clear KSTC in
another hour and KMSP around 02z. It should clear KEAU through 04z
or so. Some indication of wraparound MVFR cigs and even some
-shsn moving across the KAXN/KSTC area later this evening...mainly
after 06z. Otherwise...should see an overall clearing trend into
Tuesday morning...with some mid clouds traveling across the south
during the afternoon. Strong s-sw winds will become more west
overnight with fropa. Should see gusts to 35kts or so overnight
with some gusts 45-50kts possible into western MN after about 15z
Tue.
KMSP...Thunder threat should work east of the area through 02z.
Some chance of small hail and gusty winds as the line of storms.
We will have to watch it as it moves through...for possible AWW.
Should see winds become more west after 04z or so...with clouds
clearing/VFR trend into Tuesday morning. West wind to increase
after 14z Tue with some gusts to 42kts likely.
/OUTLOOK FOR KMSP/
Tue Night...VFR. West wind 15g25kts early.
Wed...VFR. Winds WNW 20G35kts.
Thu...VFR. Winds NE 5-10kts.
Fri...VFR Chc MVFR -sn. N-NE 7 to 12kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Advisory from 6 AM to 6 PM CST Tuesday for WIZ014>016-
023>028.
MN...Wind Advisory until 9 AM CST Tuesday for MNZ041>044-048>052-
057>063-066>070-076>078.
High Wind Watch from Tuesday morning through Tuesday evening for
MNZ041>044-047>052-054>070-073>078-082>085-091>093.
Wind Advisory from 6 AM to 6 PM CST Tuesday for MNZ045-053.
Wind Advisory until 9 AM CST Tuesday for MNZ047-054>056-064-065-
073>075-082>085-091>093.
&&
SHORT TERM...DWE
LONG TERM...SPD
AVIATION...DWEHazardous weather outlook, Mar 6, 12:49 PM CST, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1249 PM CST Mon Mar 6 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071530- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1249 PM CST Mon Mar 6 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Severe thunderstorms with damaging wind and possibly a brief tornado are possible later this afternoon and evening. Westerly winds will gust near 50 mph as a cold front passes through later today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong westerly winds will last through Tuesday night with gusts of 45 to 55 MPH possible. The strongest gusts will be Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed.
In the hours before
Local storm report, Mar 6, 4:49 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
449 PM CST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 S HUTCHINSON 44.87N 94.37W
03/06/2017 U1.00 INCH MCLEOD MN AMATEUR RADIO
.
&&
CARLYONLocal storm report, Mar 6, 4:52 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
452 PM CST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL PIERZ 45.98N 94.10W
03/06/2017 M1.00 INCH MORRISON MN TRAINED SPOTTER
.
&&
CARLYONLocal storm report, Mar 6, 4:53 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
453 PM CST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 ENE OAK PARK 45.71N 93.78W
03/06/2017 U0.50 INCH BENTON MN TRAINED SPOTTER
.
&&
CARLYONLocal storm report, Mar 6, 4:57 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
457 PM CST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 6 WNW WINSTED 44.99N 94.16W
03/06/2017 M1.50 INCH WRIGHT MN STORM CHASER
.
&&
CARLYONLocal storm report, Mar 6, 4:58 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
458 PM CST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 3 SE DASSEL 45.05N 94.27W
03/06/2017 M1.00 INCH MEEKER MN TRAINED SPOTTER
.
&&
CARLYONLocal storm report, Mar 6, 5:01 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
501 PM CST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL ROYALTON 45.84N 94.29W
03/06/2017 M1.00 INCH MORRISON MN TRAINED SPOTTER
.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Minneapolis, MN (KMPX), 12:00Z
11.1 hours before the tornado, 138 km from the path. March 6, 2017.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -74801 J/kg
- Surface CAPE
- 1 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
- 0-3 km lapse rate
- 5.6 K/km
Minneapolis, MN (KMPX), 00:00Z
0.9 hours after it, 138 km from the path. March 7, 2017.
- Mixed-layer CAPE
- 923 J/kg
- Mixed-layer CIN
- -14 J/kg
- Surface CAPE
- 1066 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 432 m²/s²
- 0-3 km storm-relative helicity
- 528 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 10.3
- 0-3 km lapse rate
- 7.0 K/km
The surface observations
Albert Lea (AEL), 32 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 21:13 UTC | 68 | 53.6 | 180° 17 kt | 24 | 991.5 | |
| 21:33 UTC | 68 | 53.6 | 180° 16 kt | 27 | 990.9 | |
| 21:53 UTC | 69.8 | 53.6 | 180° 18 kt | 28 | 990.5 | |
| 22:13 UTC | 68 | 53.6 | 170° 16 kt | 21 | 990.2 | |
| 22:33 UTC | 66.2 | 53.6 | 170° 13 kt | 22 | 989.2 | |
| 22:53 UTC | 66.2 | 53.6 | 160° 14 kt | 21 | 989.2 | |
| 23:13 UTC | 64.4 | 53.6 | 160° 16 kt | 21 | 987.8 | |
| 23:30 UTC | 64.4 | 53.6 | 150° 14 kt | 19 | 988.5 | -TSRA |
| 23:53 UTC | 46.4 | 46.4 | 210° 12 kt | 20 | 991.2 | +TSRA |
| 00:13 UTC | 50 | 48.2 | 150° 7 kt | 14 | 990.2 | VCTSRA |
| 00:33 UTC | 50 | 50 | 150° 4 kt | 989.2 | RA | |
| 00:53 UTC | 51.8 | 50 | 150° 7 kt | 988.5 | -VCTSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Minneapolis radar (KMPX), 138 km away, was scanning. The volume nearest the touchdown began at 23:03 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:04 UTC | TORNADO | 1 Nnw Bricelyn | Faribault, MN | EF1 TORNADO SURVEYED IN FARIBAULT COUNTY. PEAK WINDS 90 MPH. PATH LENGTH 9.6 MILES. |
| 22:57 UTC | HAIL 1 | 5 S Frost | Faribault, MN | . |
| 23:05 UTC | HAIL 1.5 | 2 N Bricelyn | Faribault, MN | . |
| 23:20 UTC | HAIL 1 | 1 W Conger | Freeborn, MN | . |
| 23:20 UTC | HAIL 1 | 1 Wsw Conger | Freeborn, MN | . |
| 23:20 UTC | HAIL 1.25 | 2 Nnw Bricelyn | Faribault, MN | . |
| 23:38 UTC | TORNADO | Clarks Grove | Freeborn, MN | EF1 TORNADO SURVEYED IN FREEBORN COUNTY. PEAK WINDS 100 TO 110 MPH. PATH LENGTH 12.3 MILES. |
| 00:02 UTC | TSTM WND DMG | Clarks Grove | Freeborn, MN | HOMES AND BUSINESSES DAMAGED. MANY TREES DOWN WITH POWER OUTAGE. |
| 00:03 UTC | TSTM WND DMG | Clarks Grove | Freeborn, MN | LARGE GRAIN ELEVATOR COLLAPSED ALONG WITH NUMEROUS REPORTS OF BUILDING DAMAGE AND AROUND TOWN. |
| 00:22 UTC | TSTM WND DMG | 2 S Clarks Grove | Freeborn, MN | SHED ROOF RIPPED OFF. OLD GARAGE TORN OFF FOUNDATION AND DEMOLISHED. TREES UPROOTED. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2017 tornado in MinnesotaEvery tornado in Minnesota since 1950Warnings in force in Minnesota nowThe forecast where you are
The other tornadoes of March 6, 2017
53 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 6 | 5:23 PM CST | EF0 | Webster, IA | 2.4 | 30 | |||
| March 6 | 5:28 PM CST | EF1 | Webster, IA | 2.9 | 50 | $70,000 | ||
| March 6 | 5:35 PM CST | EF0 | Geary, KS | 0.1 | 50 | |||
| March 6 | 5:36 PM CST | EF0 | Wabaunsee, KS | 16.1 | 50 | |||
| March 6 | 5:37 PM CST | EF0 | Pottawatomie, KS | 0.0 | 25 | |||
| March 6 | 5:37 PM CST | EF0 | Wabaunsee, KS | 0.1 | 50 | |||
| March 6 | 5:38 PM CST | EF1 | Freeborn, MN | 11.9 | 300 | |||
| March 6 | 5:39 PM CST | EF1 | Sherburne, MN | 8.8 | 300 | |||
| March 6 | 5:59 PM CST | EF0 | Wabaunsee, KS | 1.9 | 50 | |||
| March 6 | 6:13 PM CST | EF0 | Shawnee, KS | 5.2 | 50 | |||
| March 6 | 6:27 PM CST | EF0 | Boone, IA | 17.9 | 85 | $125,000 | ||
| March 6 | 6:30 PM CST | EF0 | Nodaway, MO | 5.8 | 25 | |||
| March 6 | 6:58 PM CST | EF1 | Hardin, IA | 6.3 | 300 | $25,000 | ||
| March 6 | 7:05 PM CST | EF0 | Butler, KS | 0.1 | 50 | |||
| March 6 | 7:19 PM CST | EF1 | Warren, IA | 4.8 | 100 | $80,000 | ||
| March 6 | 7:24 PM CST | EF2 | Clay, MO | 19.6 | 1,000 | |||
| March 6 | 7:29 PM CST | EF1 | Marion, IA | 5.3 | 120 | $50,000 | ||
| March 6 | 7:35 PM CST | EF1 | Marion, IA | 6.8 | 80 | $20,000 | ||
| March 6 | 7:38 PM CST | EF1 | Franklin, KS | 3.0 | 50 | |||
| March 6 | 7:40 PM CST | EF1 | Mercer, MO | 10.3 | 100 | |||
| March 6 | 7:47 PM CST | EF0 | Marion, IA | 5.5 | 65 | $25,000 | ||
| March 6 | 7:51 PM CST | EF0 | Johnson, KS | 0.3 | 100 | |||
| March 6 | 8:03 PM CST | EF0 | Jackson, MO | 2.3 | 25 | |||
| March 6 | 8:11 PM CST | EF3 | Jackson, MO | 17.7 | 400 | 12 | ||
| March 6 | 8:16 PM CST | EF2 | Wayne, IA | 14.9 | 250 | $2.0 million | ||
| March 6 | 8:30 PM CST | EF1 | Appanoose, IA | 8.0 | 60 | $40,000 | ||
| March 6 | 8:33 PM CST | EF2 | Appanoose, IA | 9.7 | 90 | $750,000 | ||
| March 6 | 8:34 PM CST | EF1 | Lafayette, MO | 1.8 | 50 | |||
| March 6 | 8:40 PM CST | EF0 | Carroll, MO | 6.0 | 100 | |||
| March 6 | 8:46 PM CST | EF1 | La Crosse, WI | 2.6 | 200 | $290,000 | ||
| March 6 | 8:56 PM CST | EF1 | Chariton, MO | 19.8 | 100 | |||
| March 6 | 9:10 PM CST | EF0 | Pettis, MO | 3.9 | 25 | |||
| March 6 | 9:17 PM CST | EF0 | Henry, MO | 7.8 | 25 | |||
| March 6 | 9:40 PM CST | EF0 | Cooper, MO | 17.4 | 400 | |||
| March 6 | 9:40 PM CST | EF1 | Shelby, MO | 18.5 | 150 | 1 | ||
| March 6 | 9:44 PM CST | EF1 | Adair, OK | 6.1 | 650 | $100,000 | ||
| March 6 | 9:50 PM CST | EF0 | Dubuque, IA | 5.7 | 25 | $5,000 | ||
| March 6 | 9:56 PM CST | EF2 | Louisa, IA | 0.3 | 150 | |||
| March 6 | 10:00 PM CST | EF1 | Hickory, MO | 0.8 | 100 | $5,000 | ||
| March 6 | 10:05 PM CST | EF2 | Muscatine, IA | 1.8 | 200 | 3 | $100,000 | |
| March 6 | 10:13 PM CST | EF2 | Muscatine, IA | 25.3 | 1,000 | $52,000 | ||
| March 6 | 10:18 PM CST | EF1 | Cedar, IA | 16.6 | 100 | $110,000 | ||
| March 6 | 10:19 PM CST | EF2 | Scott, IA | 34.7 | 200 | |||
| March 6 | 10:24 PM CST | EF1 | Camden, MO | 2.0 | 400 | 1 | $100,000 | |
| March 6 | 10:36 PM CST | EF0 | Morgan, MO | 0.3 | 50 | $100,000 | ||
| March 6 | 10:40 PM CST | EF0 | Clinton, IA | 4.4 | 50 | |||
| March 6 | 10:51 PM CST | EF1 | Washington, AR | 6.4 | 400 | $40,000 | ||
| March 6 | 10:53 PM CST | EF1 | Whiteside, IL | 1.5 | 10 | |||
| March 6 | 11:03 PM CST | EF1 | Osage, MO | 7.3 | 75 | |||
| March 6 | 11:17 PM CST | EF1 | Montgomery, MO | 20.9 | 150 | |||
| March 6 | 11:38 PM CST | EF2 | Newton, AR | 36.6 | 700 | 1 | $400,000 | |
| March 6 | 11:51 PM CST | EF1 | Saint Charles, MO | 3.1 | 100 | 3 | ||
| March 6 | 11:52 PM CST | EF1 | Mason, IL | 6.8 | 150 | $150,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.